Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 217, NWS Jackson, MS

April 15, 2001Franklin County, Jefferson County, Lincoln County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Apr 15, 2001, 2:26 PM CDT for Franklin County, Jefferson County, Lincoln County, Mississippi. It was in force for 49 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 15, 2001, 2:26 PM CDT (19:26 UTC)
Expired
Apr 15, 2001, 3:15 PM CDT
In force
49 min
Issued by
NWS Jackson, MS
Area
Whole counties

Counties Franklin County, MS, Jefferson County, MS, Lincoln County, MS

What was reported inside it

TimeReportWhereRemark
Apr 15, 3:00 PM CDTThunderstorm WindCountywide, MSSeveral trees and large limbs were blown down. One house sustained minor roof damage.
Apr 15, 3:05 PM CDTHail 1.75Bogue Chitto, MSHail of up to golfball size caused roof damage to homes and businesses. Also, a number of cars were damaged as large hail fell for up to 10 minutes.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 15, 1:00 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.4 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2001-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2001-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -51 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1764 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-51 m²/s²
0-3 km storm-relative helicity
-46 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

128 
WUUS54 KJAN 151928
SVRJAN
MSC037-063-085-152015-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
226 PM CDT SUN APR 15 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI
  JEFFERSON COUNTY IN SOUTHWEST MISSISSIPPI
  FRANKLIN COUNTY IN SOUTHWEST MISSISSIPPI

* UNTIL 315 PM CDT

* AT 226 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM OVER JEFFERSON COUNTY...ABOUT 7 MILES        
  NORTHWEST OF BUDE...MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL...
  REMAIN OVER RURAL JEFFERSON COUNTY 
  REMAIN OVER RURAL FRANKLIN COUNTY 
  REMAIN OVER RURAL LINCOLN COUNTY 

HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 2:35 AM CDT, 11 hours 51 minutes earlier.

Area forecast discussion, Apr 15, 2:35 AM CDT, 11 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
235 AM CDT SUN APR 15 2001

RUNNING WAY BEHIND DUE TO PROBLEMS WITH KGWX RADAR PLUS STRONG
THUNDERSTORMS ALONG NORTHERN BOUNDARY OF CWFA. WILL MAKE THIS SHORT
AND REFOCUS EFFORTS ON FORECAST PACKAGE.

STUBBORN FRONT STILL OSCILLATING AROUND THE CWFA. FRONT IS BECOMING
MORE DIFFUSE AND DIFFICULT TO FIND...WHICH WILL MAKE FORECASTING ITS
MOVEMENT EVEN HARDER THAN IT HAS BEEN FOR THE PAST SEVERAL DAYS.
FRONT WILL HELP FOCUS MORE CONVECTION TODAY AND TONIGHT BEFORE UPPER
FLOW FINALLY BEGINS TO BUCKLE AND PUSH THINGS FARTHER SOUTH. COLD
FRONT CURRENTLY CONTRIBUTING TO SEVERE WEATHER OVER THE PLAINS WILL
OVERTAKE THE WEAKENING FRONT DOWN HERE AND PUSH INTO THE GULF BY
MONDAY MORNING...ENDING THE THREAT OF PRECIP FOR OUR CWFA. A SECOND
FRONT WITH ARCTIC AIR BEHIND IT WILL FOLLOW LESS THAN 24 HOURS
LATER...BRINGING STRONG NORTH WINDS AND CHILLY TEMPERATURES.
WEDNESDAY MORNING SHOULD BE THE COLDEST ONE WITH VERY DRY AIRMASS
AND CLEAR SKIES...ONLY QUESTION WILL BE WHETHER THE WINDS GO CALM OR
NOT. CURRENT FORECAST HAS WEDNESDAY AS THE COLDEST MORNING...AND
WILL NOT CHANGE ANYTHING IN THE EXTENDED AT THIS TIME.

PRELIM NUMBERS...
JAN 080/056 075/048 5200
MEI 082/055 076/046 5200

.JAN...
MS...NONE.
LA...NONE.
AR...NONE.
06

In the hours before

Special weather statement, Apr 15, 2:00 PM CDT, 26 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>
074-161200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
200 PM CDT SUN APR 15 2001

...THUNDERSTORMS...
SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH EARLY EVENING
SOUTH OF A WINNSBORO LOUISIANA...MAGEE...HATTIESBURG MISSISSIPPI
LINE. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA UNTIL 6
PM. DAMAGING WIND AND LARGE HAIL WILL BE THE PRIMARY THREATS WITH THE
SEVERE THUNDERSTORM ACTIVITY. AN APPROACHING COLD FRONT AND
INCREASING INSTABILITY WILL SERVE TO INTENSIFY ONGING THUNDERSTORM
ACTIVITY. THE THUNDERSTORMS WILL DIMINISH BY MID EVENING.

ACTIVATION OF STORM SPOTTERS WILL BE NECESSARY DURING THE
THIS AFTERNOON AND EARLY EVENING.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER
OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 3:09 PM CDTSevere Thunderstorm WarningJANLawrence36 min
Apr 15, 3:39 PM CDTSevere Thunderstorm WarningJANMarion51 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.